This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have bipolar II disorder and recently relapsed after being off meds for about a month (with doctor permission). I have been prescribed tegretol and stelazine to help stop the hypomanic and the paranoia but it makes me so tired I can barely stay awake at work or when driving. Most antipsychotics make me so tired and groggy it is hard to function yet I know the paraonia and hypomanics aren't good either. What are the chances the hypomanic will go away on its own without meds?? Are there any antipyschotics that don't make you so tired? Thanks for your help.
Bipolar II disorder are adequately managed by medications and psychotherapy together. However, the side effects from the medications you are taking is preventing you from being compliant. With the newer medications in the market with better side effect profile, you may have less disconcerting side
Re-consult your psychiatrist regarding newer mood stabilizers and atypical antipsychotics.
My friend takes lithium and paxil and is one of the most beautiful people inside and out. She doesn't have to suffer anymore. They also put her on those antipsychotics for a while and it made her very drugged up it seemed. The lithium and paxil makes her act and feel normal. Life is life now for her. Best of Luck.Hypomanic usually doesn't go away without any meds. U should suggest a blood level from your doctors, get a new doctor. You shouldn't of gone off the medications. Do diabetics go off of their insulin?
Hang in and on. God Bless
an additional question to my original question: what are the stats on someone with bipolar II disorder developing bipolar I disorder? when I went back on meds a few weeks ago I did get a new doctor and she ordered blood tests, I was looking at the lab slip and it says my diagnosis is bipolar I, most recent episode mixed (I will talk with her) but knowing the symptoms of bipolar I disorder I'm not terribly surprised it was changed. Any info you could give would be appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.